Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 87, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 5:58 PM CDT for Milam County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 5:58 PM CDT (22:58 UTC)
- Expired
- May 1, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 8:35 PM CDT | FLASH FLOOD | Thorndale, TX | SEVERAL HOUSES FLOODED IN THORNDALE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 012259
FFWFWD
TXC331-020200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILAM COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS THROUGHOUT THE
COUNTY. LAW ENFORCEMENT HAS REPORTED THAT SEVERAL LOW ROADS HAVE
WATER OVER THEM. THESE STORMS ARE SLOWLY MOVING TO THE EAST AT
15 MPH. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3071 9725 3076 9731 3089 9726 3111 9684
3107 9682 3104 9678 3094 9677 3090 9670
3085 9670 3076 9662 3072 9665 3048 9715
$$
DUNN1 follow-up statement
000
WGUS74 KFWD 020045
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE MAY 1 2007
TXC331-020200-
MILAM TX-
745 PM CDT TUE MAY 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MILAM
COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS EXTENDING FROM CENTRAL
MILAM COUNTY TO SOUTH OF ROCKDALE. THESE STORMS WILL CONTINUE TO
MOVE TOWARD THE EAST AT 15 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
3 INCHES WILL BE POSSIBLE. LAW ENFORCEMENT REPORTED WATER COVERING
LOW LYING ROADWAYS EARLIER THIS EVENING...AND THIS ADDITIONAL
RAINFALL WILL CONTINUE TO DETERIORATE THE SITUATION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3071 9725 3076 9731 3089 9726 3111 9684
3107 9682 3104 9678 3094 9677 3090 9670
3085 9670 3076 9662 3072 9665 3048 9715
$$
SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:45 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 1, 3:45 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT TUE MAY 1 2007 .DISCUSSION... 345 PM CDT UPPER LOW NOW CENTERED OVER OKLAHOMA. SHOWERS AND STORMS HAVE BLOSSOMED ALONG ASSOCIATED COLD FRONT...FROM CENTRAL OKLAHOMA TO NEAR CHILDRESS. SOME BREAKS IN THE CLOUDS HAVE HELPED INITIATE SOME SFC-BASED CONVECTION DEEPER INTO THE WARM SECTOR IN NORTHWEST ZONES...AND EXPECT FURTHER ACTIVITY IN NORTHERN ZONES AS LOW CONTINUES MOVING SLOWLY NE. CYCLIC MCS SOUTH OF I-20 STOLE THE SHOW TODAY. SOME FLOODING ISSUES MAY STILL OCCUR WITH ACTIVITY IN SE ZONES THROUGH THE END OF THE FFA...BEYOND WHICH THE PRECIPITATION WILL BEGIN EXITING THE CWA. THOUGH SOME AREAS COULD FLOOD READILY WITH ANY HEAVY RAINFALL THE NEXT 24 HOURS...FULLY EXPECT ANY FLOODING ISSUES TO BE ISOLATED. AS A RESULT...THE WATCH WILL NOT BE EXTENDED WHEN IT EXPIRES AT 4 PM. NEXT UPPER LOW HAS MADE LANDFALL NEAR SAN DIEGO...AND WILL CONTINUE RACING EAST. PROJECTED IMPACTS LOOK TO BE AS EARLY AS WEDNESDAY AFTERNOON/EVENING...WITH THE POTENTIAL FOR STRONG STORMS IN FAR WESTERN ZONES. THE MAIN RAIN EVENT IS LIKELY TO BE WEDNESDAY NIGHT INTO THURSDAY. THOUGH FAIRLY PROGRESSIVE...THE FLOODING CONCERNS MAY BE REVISITED. STILL APPEARS THAT RIDGING WILL DOMINATE THIS WEEKEND. FRIDAY THROUGH SUNDAY WILL BE PRECIPITATION-FREE...WITH ABOVE NORMAL TEMPERATURES. STILL SOME UNCERTAINTY WITH SYSTEM EARLY NEXT WEEK. DEEP POLAR TROUGHING INTO THE WESTERN STATES MAY RESULT IN A CUT- OFF. SPECIFICALLY TIMING THE SYSTEM AT THIS POINT WOULD BE A LOW PROBABILITY AFFAIR...AND WILL MAINTAIN PROLONGED SLIGHT CHANCE POPS FOR NOW. IT IS CERTAINLY POSSIBLE FOR RIDGING TO CONTINUE TO DOMINATE...WITH LOW EJECTING NE WELL TO THE NORTH OF NORTH TEXAS. PROGS NOW FAVOR HEIGHTS INDICATIVE OF SIGNIFICANT CAPPING. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 80 65 77 67 / 60 40 60 50 30 WACO, TX 65 83 68 80 69 / 60 40 60 50 20 PARIS, TX 63 76 64 76 63 / 70 60 60 50 40 DENTON, TX 64 80 65 78 68 / 60 40 60 50 30 MCKINNEY, TX 63 78 63 78 65 / 60 40 60 50 30 DALLAS, TX 64 83 66 80 66 / 60 40 60 50 30 TERRELL, TX 64 80 66 79 65 / 70 40 60 50 30 CORSICANA, TX 66 80 66 79 67 / 60 40 60 50 30 TEMPLE, TX 66 82 67 79 66 / 50 30 60 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175. && 05/25/82 06/21/91
Hazardous weather outlook, May 1, 3:09 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT TUE MAY 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 309 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY THIS EVENING...ACROSS MAINLY ACROSS THE EASTERN HALF OF NORTH TEXAS. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES WILL BE POSSIBLE. HOWEVER...WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ARE NOT ANTICIPATED. THUNDERSTORM COVERAGE SHOULD DIMINISH RAPIDLY DURING THE OVERNIGHT...AS AN UPPER LEVEL LOW CONTINUES TO PUSH NORTHEAST ACROSS THE AREA. OTHERWISE...LOOK FOR PATCHY AREAS OF FOG TO DEVELOP TOWARD DAYBREAK WEDNESDAY MORNING OVER MOST OF THE NORTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WEST OF INTERSTATE 35...BOTH WEDNESDAY AND THURSDAY AFTERNOONS...AS ANOTHER UPPER LEVEL SYSTEM LIFTS OUT OF THE SOUTHERN ROCKIES. LOCALIZED...HEAVY RAINFALL CANT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING...NAMELY FOR ISOLATED FLASH FLOODING. 05/
In the hours before
Special weather statement, May 1, 3:01 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 1 2007
TXZ162-175-012100-
LEON TX-ROBERTSON TX-
301 PM CDT TUE MAY 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
LEON COUNTY
ROBERTSON COUNTY
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST
OF TEAGUE TO 10 MILES NORTH OF HEARNE...MOVING SOUTHEAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BUFFALO...CALVERT...
CENTERVILLE...FRANKLIN AND HEARNE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3151 9614 3099 9674 3082 9663 3077 9656
3101 9619 3115 9581 3134 9566
SCHULTZSpecial weather statement, May 1, 3:48 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT TUE MAY 1 2007 TXZ174-012115- MILAM TX- 348 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MILAM COUNTY AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF HEARNE...MOVING SOUTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON AND RURAL AREAS OF EASTERN MILAM COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3104 9682 3084 9701 3072 9664 3081 9662 SCHULTZ
Local storm report, May 1, 4:25 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT TUE MAY 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL HEARNE 30.88N 96.59W
05/01/2007 E1.00 INCH ROBERTSON TX LAW ENFORCEMENT
FALLING IN HEARNE AT PD...STREET FLOODING ALSO OCCURING
IN THE TOWN AND ALONG HWY 485Local storm report, May 1, 4:52 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT TUE MAY 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD HEARNE 30.88N 96.59W
05/01/2007 ROBERTSON TX LAW ENFORCEMENT
OUTER LANES OF HIGHWAY 6 IMPASSIBLE...TRAFFIC FORCED TO
CENTER LANE.Special weather statement, May 1, 5:02 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 502 PM CDT TUE MAY 1 2007 TXZ174-012230- MILAM TX- 502 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MILAM COUNTY AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF CAMERON...MOVING EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3106 9696 3088 9697 3088 9670 3104 9677 SCHULTZ
Special weather statement, May 1, 5:27 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT TUE MAY 1 2007
TXZ174-012330-
MILAM TX-
527 PM CDT TUE MAY 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
MILAM COUNTY
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS ACROSS THE COUNTY. STRONG THUNDERSTORMS
WERE LOCATED NORTH AND WEST OF CAMERON...AND ALSO JUST EAST OF
ROCKDALE. ALL ACTIVITY IS MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CAMERON AND ROCKDALE.
RURAL PORTIONS OF EASTERN MILAM COUNTY WILL ALSO BE IN THE PATH OF
THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3071 9725 3076 9731 3089 9726 3111 9684
3107 9682 3104 9678 3094 9677 3090 9670
3085 9670 3076 9662 3072 9665 3048 9715
SCHULTZThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:42 PM CDT | Special Weather Statement | FWD | Lamar | 63 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | FWD | McLennan | 60 min |
| Apr 30, 8:33 PM CDT | Special Weather Statement | FWD | Coryell | 57 min |
| Apr 30, 8:45 PM CDT | Special Weather Statement | FWD | Comanche | 60 min |
| Apr 30, 9:24 PM CDT | Special Weather Statement | FWD | Coryell | 66 min |
| Apr 30, 9:58 PM CDT | Special Weather Statement | FWD | Bosque | 62 min |
| Apr 30, 10:55 PM CDT | Special Weather Statement | FWD | Stephens | 65 min |
| May 1, 3:35 AM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| May 1, 4:18 AM CDT | Special Weather Statement | FWD | Lampasas | 27 min |
| May 1, 4:32 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 58 min |
| May 1, 5:07 AM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| May 1, 5:43 AM CDT | Special Weather Statement | FWD | Mills | 32 min |
| May 1, 5:54 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 36 min |
| May 1, 7:24 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| May 1, 8:27 AM CDT | Special Weather Statement | FWD | Comanche | 33 min |
| May 1, 1:16 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:01 PM CDT | Special Weather Statement | FWD | Leon, Robertson | 59 min |
| May 1, 3:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 56 min |
| May 1, 3:48 PM CDT | Special Weather Statement | FWD | Milam | 27 min |
| May 1, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 67 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 66 min |
| May 1, 4:19 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 101 min |
| May 1, 5:02 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| May 1, 5:27 PM CDT | Special Weather Statement | FWD | Milam | 63 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 65 min |
| May 1, 6:25 PM CDT | Special Weather Statement | FWD | Limestone | 65 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.